MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS QUICK DISCONNECT T-HANDLE; INSTRUMENT, KNEE

ONKOS SURGICAL ELEOS QUICK DISCONNECT T-HANDLE; INSTRUMENT, KNEE
Model Number K0001016E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the component involved met specification.The sales representative reported that there was no misuse of the instrument.The instrument was returned for further analysis.Should additional information be obtained the report will be supplemented.
 
Event or Problem Description
A sales representative reported that an instrument failed to mate and became damaged during a surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the component involved met specification.The sales representative reported that there was no misuse of the instrument.The instrument was returned for further analysis.Should additional information be obtained the report will be supplemented.Microport performed a visual inspection on the damaged quick disconnect t-handle and found that the instrument was fractured at the base of both attachment prongs.One of the prongs was completely detached from the body, and the other prong was intact.The fracture propagation was brittle in nature and looked to have been initiated at the base of the prong.With the nature and location of the fracture, it is possible that a torsional load would have resulted in the exhibited failure.This instrument normally goes through torsional motion/forces during reaming and can produce high stresses at the base of the attachment prongs, which can result in a brittle fatigue fracture.Microport performed a dimensional inspection and found that the instrument met specification for all aspects except the characteristics that were affected by the fractured prongs.Ultimately, based upon the device history record, interview with the sales representative, and evaluation of the returned component it was concluded that the instrument failure could not be attributed to the manufacture of the eleos component.

Brand Name
ELEOS QUICK DISCONNECT T-HANDLE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ONKOS SURGICAL
77 e halsey road
parsippany NJ 07054
MDR Report Key10501227
Report Number3013450937-2020-00121
Device Sequence Number19500556
Product Code KRO
UDI-Device IdentifierB278K0001016E0
UDI-PublicB278K0001016E0
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK0001016E
Device Catalogue NumberK0001016E
Device Lot NumberCN101369
Initial Date Received by Manufacturer 08/09/2020
Supplement Date Received by Manufacturer08/09/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;